Alert archive / Florida / Heat Advisories in 2024

Heat Advisory 21, NWS Miami, FL

July 24, 2024Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this heat advisory at Jul 24, 2024, 9:07 AM EDT for Broward County, Miami-Dade County, Florida. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2024, 9:07 AM EDT (13:07 UTC)
Expired
Jul 25, 2024, 4:46 PM EDT
In force
32 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2065 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

843 
WWUS72 KMFL 241307
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
907 AM EDT Wed Jul 24 2024

FLZ071>074-172>174-242300-
/O.NEW.KMFL.HT.Y.0021.240724T1307Z-240724T2300Z/
Inland Broward County-Metro Broward County-Inland Miami-Dade
County-Metropolitan Miami Dade-Coastal Broward County-Coastal
Miami Dade County-Far South Miami-Dade County-
Including the cities of Miccosukee Indian Reservation, Pembroke
Pines, Davie, Fortymile Bend, Pa-Hay Okee Overlook, Sawgrass
Mills Mal, Coral Springs, Kendall, Deerfield Beach, Kendale
Lakes, Royal Palm Ranger, Hollywood, Redland, Sunrise, Mahogany
Hammock, Miami, Miramar, Fort Lauderdale, Carol City, Hialeah,
Shark Valley Obs Tower, Pompano Beach, and Florida City
907 AM EDT Wed Jul 24 2024

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values of 105 to 107.

* WHERE...Coastal Broward County, Coastal Miami Dade County, Far 
  South Miami-Dade County, Inland Broward County, Inland Miami-Dade 
  County, Metro Broward County, and Metropolitan Miami Dade Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

BAXTER
4 follow-up statements
426 
WWUS72 KMFL 241701
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
101 PM EDT Wed Jul 24 2024

FLZ071>074-172>174-251015-
/O.EXT.KMFL.HT.Y.0021.000000T0000Z-240725T2300Z/
Inland Broward County-Metro Broward County-Inland Miami-Dade
County-Metropolitan Miami Dade-Coastal Broward County-Coastal
Miami Dade County-Far South Miami-Dade County-
Including the cities of Miccosukee Indian Reservation, Pembroke
Pines, Davie, Fortymile Bend, Pa-Hay Okee Overlook, Sawgrass
Mills Mal, Coral Springs, Kendall, Deerfield Beach, Kendale
Lakes, Royal Palm Ranger, Hollywood, Redland, Sunrise, Mahogany
Hammock, Miami, Miramar, Fort Lauderdale, Carol City, Hialeah,
Shark Valley Obs Tower, Pompano Beach, and Florida City
101 PM EDT Wed Jul 24 2024

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THURSDAY...

* WHAT...Heat index values between 105 to 107 this afternoon and 
  then again on Thursday.

* WHERE...Coastal Broward County, Coastal Miami Dade County, Far 
  South Miami-Dade County, Inland Broward County, Inland Miami-Dade 
  County, Metro Broward County, and Metropolitan Miami Dade Counties.

* WHEN...Until 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

* ADDITIONAL DETAILS...Heat indices this afternoon will remain in 
  the 105 to 107 range before slowly falling through the lower 100s 
  this evening. Heat indices overnight tonight will only get down to 
  around 90 before increasing again to 105 to 107 on Thursday. This 
  will not allow much relief to people outside tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

BAXTER
568 
WWUS72 KMFL 242341
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
741 PM EDT Wed Jul 24 2024

FLZ071>074-172>174-251000-
/O.CON.KMFL.HT.Y.0021.000000T0000Z-240725T2300Z/
Inland Broward County-Metro Broward County-Inland Miami-Dade
County-Metropolitan Miami Dade-Coastal Broward County-Coastal
Miami Dade County-Far South Miami-Dade County-
Including the cities of Davie, Coral Springs, Royal Palm Ranger,
Mahogany Hammock, Fortymile Bend, Hialeah, Kendall, Miami,
Kendale Lakes, Pembroke Pines, Sunrise, Miramar, Redland,
Miccosukee Indian Reservation, Deerfield Beach, Sawgrass Mills
Mal, Pompano Beach, Pa-Hay Okee Overlook, Florida City, Carol
City, Hollywood, Fort Lauderdale, and Shark Valley Obs Tower
741 PM EDT Wed Jul 24 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THURSDAY...

* WHAT...Heat index values ranging between 105 and 107 Thursday

* WHERE...Coastal Broward County, Coastal Miami Dade County, Far 
  South Miami-Dade County, Inland Broward County, Inland Miami-Dade 
  County, Metro Broward County, and Metropolitan Miami Dade Counties.

* WHEN...Until 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

* ADDITIONAL DETAILS...While heat indices will drop below advisory 
  criteria this evening, heat indices overnight will remain in the 
  90s before increasing again to 105 to 107 on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

CWC
580 
WWUS72 KMFL 250625
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
225 AM EDT Thu Jul 25 2024

FLZ071>074-172>174-252300-
/O.CON.KMFL.HT.Y.0021.000000T0000Z-240725T2300Z/
Inland Broward County-Metro Broward County-Inland Miami-Dade
County-Metropolitan Miami Dade-Coastal Broward County-Coastal
Miami Dade County-Far South Miami-Dade County-
Including the cities of Sawgrass Mills Mal, Miccosukee Indian
Reservation, Mahogany Hammock, Carol City, Fort Lauderdale,
Deerfield Beach, Redland, Sunrise, Kendall, Kendale Lakes, Pa-Hay
Okee Overlook, Shark Valley Obs Tower, Pompano Beach, Royal Palm
Ranger, Miami, Hialeah, Hollywood, Pembroke Pines, Miramar,
Davie, Coral Springs, Fortymile Bend, and Florida City
225 AM EDT Thu Jul 25 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Peak heat index values of 102-105 degrees.

* WHERE...Coastal Broward County, Coastal Miami Dade County, Far 
  South Miami-Dade County, Inland Broward County, Inland Miami-Dade 
  County, Metro Broward County, and Metropolitan Miami Dade Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

Take extra precautions when outside. Wear lightweight and loose 
fitting clothing. Try to limit strenuous activities to early morning 
or evening. Take action when you see symptoms of heat exhaustion and 
heat stroke.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks in 
shaded or air conditioned environments. Anyone overcome by heat 
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

NC
975 
WWUS72 KMFL 252046
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
446 PM EDT Thu Jul 25 2024

FLZ071>074-172>174-252200-
/O.CAN.KMFL.HT.Y.0021.000000T0000Z-240725T2300Z/
Inland Broward County-Metro Broward County-Inland Miami-Dade
County-Metropolitan Miami Dade-Coastal Broward County-Coastal
Miami Dade County-Far South Miami-Dade County-
Including the cities of Redland, Miramar, Mahogany Hammock,
Pa-Hay Okee Overlook, Fort Lauderdale, Sunrise, Pompano Beach,
Hialeah, Shark Valley Obs Tower, Coral Springs, Sawgrass Mills
Mal, Royal Palm Ranger, Kendall, Carol City, Davie, Kendale
Lakes, Deerfield Beach, Fortymile Bend, Pembroke Pines,
Miccosukee Indian Reservation, Florida City, Miami, and Hollywood
446 PM EDT Thu Jul 25 2024

...HEAT ADVISORY IS CANCELLED...

Heat indices have fallen below advisory criteria and they will 
continue to fall as the evening progresses, therefore, the Heat 
Advisory has been cancelled

$$

CWC

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this heat advisory went out at Jul 24, 7:19 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 24, 7:19 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
719 AM EDT Wed Jul 24 2024

...New AVIATION...

.SHORT TERM...
(Today through Thursday)
Issued at 240 AM EDT Wed Jul 24 2024

A weak tropical wave will continue to push westward into the GOM
away from the region as a slightly drier air mass replaces the tropical
air mass that was in place earlier this week. High pressure will nudge
eastward over South Florida, maintaining east coast sea breeze
dominance across the area and leading to a pinned Gulf breeze along
the coast. Modeled PWATs drop into the 1.5 to 1.8 inch range by this
afternoon which should limit convective coverage. Despite slightly
drier air, sea breeze interactions and low level moisture will still
support scattered showers and thunderstorms during the afternoon and
evening, with the best coverage over interior and Gulf Coast areas
where boundary interactions will be most likely.

High temperatures will reach the lower 90s across the area each
day with heat index values flirting with Heat Advisory criteria
today and tomorrow. Overnight lows will struggle to drop below 80
for much of the East Coast metro, with mid 70s likely elsewhere.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 240 AM EDT Wed Jul 24 2024

By Thursday, high pressure will be established over the region which
will maintain PWAT values near climatological norms, supporting the
development of diurnal connection typical of the South Florida
summertime pattern. Under the prevailing easterly flow, convective
activity will primarily favor the interior and southwest coastal areas. A
mid-upper level low is projected to meander around the Florida
Peninsula beginning Friday into Sunday morning. Concurrently,
a southeasterly wind flow, coupled with an uptick of tropical moisture, will advect into the region this weekend. This atmospheric setup, combined with diurnal heating and insolation, will facilitate the development of showers and thunderstorms, particularly over the interior and west coast during the afternoon and evening hours. Model soundings and
mid-level temperature analyses indicate that 500mb temperatures
will hover around -8C, fostering sufficient atmospheric instability.
This environment will support the potential for strong downburst
winds. However, the primary concern remains localized heavy rainfall
and the associated risk of flooding.

Towards the latter part of the weekend and into Monday, an
additional plume of Saharan Air Layer (SAL) dust is anticipated to
advect into the region or to our south under the easterly flow.
This could represent the final significant SAL event of the
season, impacting air quality and potentially suppressing
convective activity temporarily. Temperatures throughout the extended
period are expected to be near 90F along the East Coast and in the low
90s over the West Coast and interior regions. Days characterized by
higher rain chances and increased cloud cover may experience slightly
cooler temperatures. Heat indices will consistently approach Heat
Advisory criteria and will require daily monitoring.

&&

.AVIATION...
(12Z TAFS)
Issued at 717 AM EDT Wed Jul 24 2024

Winds will be easterly today over all of the TAF sites with speeds
getting up to around 15 knots with gusts up to around 25 knots.
There could be some showers over the east coast TAF sites this
morning before drying out for the afternoon hours. The storms
should be mainly over the interior and west coast metro areas of
South Florida today. VFR conditions today but could fall down into
MVFR or IFR conditions with any showers or storms.

&&

.MARINE...
Issued at 240 AM EDT Wed Jul 24 2024

Gentle to moderate east to southeast winds will remain over the
local waters through most of this week due to the high pressure
over the western Atlantic. This will keep the seas at 3 feet or
less in the Atlantic, and 2 feet or less in the Gulf. However, the
seas could be higher in any shower or thunderstorm.

&&

.BEACHES...
Issued at 240 AM EDT Wed Jul 24 2024

An onshore breeze will persist for most of this week, keeping a
least a moderate threat of rip currents in place along the Atlantic
beaches of South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            82  92  81  92 /  20  30  20  50
West Kendall     78  92  78  93 /  30  40  20  60
Opa-Locka        81  92  80  93 /  20  40  20  50
Homestead        80  91  80  91 /  30  30  20  50
Fort Lauderdale  81  89  81  90 /  20  30  20  50
N Ft Lauderdale  82  90  81  91 /  20  30  10  50
Pembroke Pines   81  94  81  94 /  20  30  20  50
West Palm Beach  80  91  78  91 /  10  30  10  40
Boca Raton       80  91  80  91 /  20  30  10  40
Naples           78  94  78  92 /  40  70  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 11 AM EDT this morning through
     Thursday morning for FLZ168-172-173.

AM...None.
GM...None.
&&

SHORT TERM...Rizzuto
LONG TERM....Rizzuto
AVIATION...BNB
Hazardous weather outlook, Jul 24, 3:59 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
359 AM EDT Wed Jul 24 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
250800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
359 AM EDT Wed Jul 24 2024

...High Risk of Rip Currents: Atlantic Beaches...
...Scattered Showers and Thunderstorms Today...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Rip Currents: A high risk for rip currents is in place along the
Atlantic Coast beaches.

Thunderstorms: Isolated thunderstorms are still possible this
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms will be possible each day this week. The
strongest storms could produce gusty winds, frequent lightning,
and heavy downpours.

Heat indices will remain near or above advisory thresholds this week.

An elevated risk of rip currents is possible through late week along
the Atlantic Coast beaches as east to southeasterly wind flow remains
in place.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:03 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach40 hr

Nearby

Heat Advisories in Florida, 2024Every heat advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.